MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIFIX 10CMX10M CTN 1; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIFIX 10CMX10M CTN 1; TAPE AND BANDAGE, ADHESIVE
Catalog Number 66000041
Medical Device Problem Codes Failure to Unfold or Unwrap (1669); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, the opsite film is rolled too tightly, and it can't be unrolled properly.Sometimes it sticks to the inside of the box and the packaging has to be disposed of.The procedure was successfully completed without significant delay using a competitor device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H10: the device, used in treatment, has not been returned for evaluation.The supplied images and further information have been reviewed establishing a relationship between the device and the reported event, however the root cause remains unknown.The image confirms, sections of the cardboard are adhered to the side of the dressing role, which would make the roll difficult to unroll during use.A probable root cause may include, storage and temperature fluctuation, resulting in adhesive causing the bandage to stick to the inside of the box.A medical review concluded, no further action deemed necessary.No batch/lot number has been provided, therefore a review of the device history has not been possible.The ifu has been reviewed and contains comprehensive instructions on the safe operation and use of the device.The associated risk files contain details relating to harm, however as no harm alleged, additional review is not required.The complaint history file contains further instances.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.

Brand Name
OPSITE FLEXIFIX 10CMX10M CTN 1
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11197619
Report Number8043484-2021-00140
Device Sequence Number18993194
Product Code KGX
UDI-Device Identifier05000223411473
UDI-Public5000223411473
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66000041
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/29/2020
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date11/03/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;